Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Addicted to codeine in form of cough syrup. How to get rid off it?

I am addicted to codeine in the form of cough syrup ,alprazolam and Spasmoproxivan .It all started after I started my professional life which will turn to the 13th year next month.I tried to stop these habits qa no. of times ,but I failed.I consulted a lot of psychiatrics but every time when things were going right ,something happened and again I start taking those medicines.I have lost my concentration,memory ,patience and above all my self confidence. I am married and I have a 6 year old daughter.The main problem now is that even if I try mentally not to take those ,since they have stopped giving me the high I enjoyed,my body craves for them i.e. it has become mental to physical addiction.

Help me doctor,show me the way .I have lost everything ,my self dignity,friends,money etc.
Asked On : Tue, 16 Apr 2013
Answers:  5 Views:  229
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Codeine is a opioid drug. Alprazolam is benzodiazepine and Spasmoproxivan is also related to codeine. These drugs are highly addicting and are known to cause physical and psychological dependence. Any individual who is addicted to these type of drugs will show hostile behavior. You have mentioned that you consulted a number of psychiatrists and every time something happened and you left the treatment. I would like to tell you that there is nothing more important than your health. So please don't play with your life and visit a good psychiatrist again. Medicine treatment consists of Gradually tearing the dose of drug, replacing the deficient opioid with some other opioid which is less addicting like methadone or buprenorphin+naloxone combination. Once critical withdrawal period subside then we can think of tapering the dose of drug. So please visit a Psychiatrist again.

Dr. Seikhoo Bishnoi, MD
Answered: Wed, 17 Apr 2013
I find this answer helpful
Psychiatrist Dr. Nehal Shah's  Response
thanks for using healthc are magic.
You became addicted to the substances.
You should consult qualified psychiatrist having de-addiction center. You should get admitted to de-addiction center.
You are also associated with depression , for which you need to have anti depressant drugs like fluoxetine.
there are 3 phases of de-addiction
1) Control of withdrawal symtoms
2) motivation of de-addiction
3) plan for abstiance form substance for a long term.
You can also enroll yourself into narcotics anoynmus- group of persons having history of use of substance in past. it hepls in continuous motivation to remain drug free.
You may be benefitted by anti craving drugs like naltrexone or acamprosate but you must take these after consultation by qualified psychiatrist.
I hope you will be drug free soon
Answered: Tue, 16 Apr 2013
I find this answer helpful
Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. A good way is to ask a doctor to introduce you to a methadone clinic. You can take methadone or buprenorphine to control your craving. It also helps for the physical symptoms in your body not to bother you. Then you can decrease them gradually and under supervision of your doctor. Buprenorphin has the advantage that you can decrease it easier than many other medications from this class. I wish you a good health.
Answered: Wed, 17 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Andy Fine's  Response
hello friend, I am sorry to hear that you had this problem but am proud of you for addressing it publicly and that you are admitting you have a problem. I would approach her primary care doctor about slowly getting off these substances by decreasing the amount you were taking 10% every month. I would also if you have access to get some psychological counseling to try to figure out why you continue to go back to these medications. I am hoping that you will get the help you need but you will need help from a physician as well. hope you have a great day..
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor